High INR crazy palpitations and tinnitus spike, anybody else get this?

My INR has crept up to 3.7 not terrible I know but higher than I have ever had it, I am used to in hanging around 3.2.

The Prof told me to try very hard to get above 3.5 and I have, my body feels like it is working better but I ave a tinnitus spike which I cannot tolerate and crazy palpitations like a butterfly keeps passing through and they are making me breathless.

Should I worry.

I have recently gone on to a health pill with soya bit but I have been taking it about a month now so as usual I am scrabbling around for answers so I can fix myself.

Any help would be appreciated.

9 Replies

  • Hi Jade

    You may well feel better if you can get your INR upto arould 4.0.

    I get palpitations (ectopic beats) and also Atrial Fibrilation too.

    The tinnitus may well be APS related too. Prof Hughes sent me to see Dr. Peter Savundra, an Audio Vestibular Consultant at The Portland Hospital in London. Peter explained in detail that dizzy spells, tinnitus etc., in APS patients, is due to ischemic events in the inner ear. He explained that the blood vessels of the inner ear are only 0.1mm in diameter, smaller than some platelets; which have to squidge down to pass through. In APS paitents, when our blood is sludgy, the ear is momentarily deprived of oxygen and reacts accordingly. However, this also has a knock on effect in the basal area of the brain and this causes reactions in the autonomic nervous system; shakey legs, strange sensations, numbness etc.

    I hope this helps but if you are concerned you would do well to get a referral to Peter Savundra.

    Best wishes.

    Dave xx

  • Thanks Dave, my palpitations have been different the last few days as they really take my breath way and I feel quite breathless and coupled with an increase in tinnitus makes me feel something new is going on.

    I was guessing on the INR as I have never had it so high. I have to admit to eating broccoli tonight to bring my INR dwn just to see if that works.

    I do have a cold/ hay fever also normally I never pay any attention to either and would be very surprised if they were the cause.

    I had become accustomed to my level of tinnitus but this is different.

  • Hi there, found this symptom checker and list: patient.co.uk/doctor/Palpit...

    Mary F x

  • Hi Jade

    I think Dave (Manofmendip) has written a really helpful review of your symptoms together with some really good advice. You may also want to consider the Epley manoeuvre which can be easily performed in a few minutes by your GP. It really helped me.

    The Epley manoeuvre uses gravity as a tool to clear debris and excess fluid from your inner ear. The link below is comprehensive and talks about tinnitus, dizziness and much more. Your GP will need to know in advance of your visit that this is a treatment you would like.

    Best wishes and I hope this helps you! John.


  • John yes I know Dave has written good advice unfortunately I don't think seeing the Vestibular consultant will solve my problem. He may be able to explain it but quite frankly as there no treatment at all available in the world there is no point. I would give all my saving for a cure.

    Right now if it spike above tolerable levels life is not worth living.

    By the way no GP, ENT consultant or tinnitus councillor has ever mentioned epley manoeuvre to me so assume they think it is not applicable in my case.

  • Jade

    I don't think you can assume anything! You MIGHT assume that since med school, they've forgotten about the Epley manoeuvre and what it achieves. Even my GP who's very good, freely confessed he had to look it up to make sure he could do it correctly and effectively.

    As I said, it helped me, maybe it will help you. It can't hurt to try, can it? All the very best treatment to you, John

    PS Have a Nike moment - 'Just Do It'

  • Thanks John, I have looked up the epley process and it is for balance issues, vertigo etc non of which I have at all. Reading all the conditions it is used for I do not have them and tinnitus is not listed as a reason to use this process.

  • I am not sure if I am true APS. I have lupus and have tested for APL a few times and was started on warfarin after several suspected PE's. My target INR is 2.0 - 3.0.

    When my INR creeps up, I too believe that having it higher causes a fogginess. About ten days ago I was feeling really foggy. Last weeks INR venous check showed to be 4.5. I was told to miss a couple of days dose and then to reduce my dose by 1mg/day. I was tested again yesterday and my reading was 1.0.

    Coincidentally or not my fogginess had lessened, but my joints are achey and I thought it could be a bit of a lupus flare.

    My dose has been increased again so will see if that knocks to aches into touch.

  • Hi there,

    If you take warfarin, overnighthearingloss, an INR of

    2.0 - 3.0 is rather low for at least APS. Most of us with APS have an increase in fogginess when the INR is low, not when it is high.

    To reduce the intake of warfarin to an INR-level of 1.0 sounds to me very wrong

    Take care Kerstin

You may also like...